Welcome to the Shroomery Message Board! You are experiencing a small sample of what the site has to offer. Please login or register to post messages and view our exclusive members-only content. You'll gain access to additional forums, file attachments, board customizations, encrypted private messages, and much more!
I was just prescribed a SSRI (zoloft) and Xanax for anxiety. Tripped several times before. I have heard that an MAOI type drug potentiates the effects of Shrooms but haven't yet tried it, but what about the SSRI type brain drugs? Also, I am expecting a package of Syrian Rus (MAOI) in the maill, ordered from before I got diagnosed with the panic thing and was planning on tripping with it, but from what I understand, it would be a bad idea to mix SSRI's and MAOI's (and shrooms). Or is it a bad idea to trip at all with the SSRI's? Don't think this topic has been brought up, love to hear what anyone with knowledge or experience in the area has to say. Best of luck with your adventures.
don't eat ssri's and shrooms. it will take away some of the effects and may give a bad trip. don't mix ssri's and maois. while on maoi's you cant eat certain things hopefully you know this? if not go to erowid and then to maoi's. if those perscription pills are by blood levels(which most ssri"s are) you may have to completely get them out of your system before useing maoi"s or shrooms.
I had a seizure when I took a Xanax and three hits of acid. I felt shaky, speedy, and confused. I've read about serotonin (sp.?) syndrome and that sounds like my symptoms. Other people I know that took Xanax with acid had a good trip so who knows. Shrooms and acid have similar effects on your brain so be careful. I think a shroom trip is powerful enough by itself. If not just take more shrooms, smoke some weed, and maybe do a little nitrous oxide.
-------------------- Say, can I have some of your purple berries?
Yes, I've been eating them, for six or seven weeks now, haven't got sick once.
There's no problem doing shrooms while taking an SSRI. They may reduce the effects of the trip somewhat, because the SSRIs will be in competition with the Seritonin like Psylocibn molecules. I've been taking Paxil, also an SSRI, and have had no troubles tripping. But, do not, I repeat, DO NOT, combine MAOIs with SSRIs, it can be a possibly deadly combination.
If you're planning on shrooming, it might be a good idea to stop taking your Xanax two or three days before your trip, I'm pretty sure it has a short half-life. That way, your trip will be less diminished.
-------------------- "Listen to me son, when I was your age, you were my age."
I know this is a really old thread, but I just wanted to add my 2 cents because I can back up the "take a few day off of your SSRIs" advice. For months now I've been trying to get a decent trip with increasingly bigger dosages. I've been on a SSRI long before I tried doing shrooms and I've been wondering if I had a strong tolerance or if my mushrooms were weak. I recently read about SSRIs diminishing the effects. I've since learned that most SSRIs have a half life of about 36 hours. A couple of days ago I stopped my medication and today tried the same dosage of shrooms (4 grams dried) that I've been experimenting with. The effects were twice as long! Now my peak is still a meager 30 minutes, but I now know what has been holding things back. I don't plan on going off my medication for more than 72 hours - which should bring down it's "interfering" effects to a quarter of normal - and will only trip infrequently. But I now have an realistic framework to use for dosing. Bottom line: SSRIs do interfere, but you can quickly get past them if you go off for a few days. Now as far as the side effects of suddenly going off your meds - there is lots of info out there and some people have a hard time with even a short period off, but, do your reading and make an INFORMED decision. That's good advice about everything, really.
-------------------- Good judgment comes from experience. Experience comes from bad judgment. -- Jim Horning
been there. ive had friends on the meds who claim to still have mind blowing trips. I started the meds after my first two trips so i had that to compare with. For the next two years, while on the meds, the trips were weak and confusing at best. Got off the meds and 3 months later the magic came back to me. Never been happier.